Menu
News

RECALL: Medicines mixed up

The Lignocaine ampoules found inside Heparin packaging.
The Lignocaine ampoules found inside Heparin packaging. Contributed TGA

A BLOOD thinner medicine and an anaesthetic are the subject of recall action by the TGA because of product mix up.

Australia's medicine and medical devices regulator, the TGA, was working with Pfizer Australia Pty Ltd on a recall for product correction notice to be actioned for one batch each of ampoules of Heparin and Lignocaine following one report of a product mix up.

In the interests of public health and safety, Pfizer Australia Pty Ltd, in consultation with the TGA, was undertaking a recall for product correction of one batch each of injectable Heparin and Lignocaine supplied in blister packs of 50 ampoules, as one box intended for Heparin ampoules has been found to contain Lignocaine ampoules. Both products are subject to this consumer level recall action for the one affected batch of each.

Heparin was used as a "blood-thinner" in people susceptible to blood-clotting and by people who need renal dialysis. Lignocaine was an anaesthetic.

If a patient had an affected pack, there was a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.

The TGA advises that anyone who uses or provides care for a person who uses the Heparin injection 50 pack should carry out a visual inspection of the contents and if any anomalies are found, return the product to their pharmacy for refund or replacement. Product that has not been found to show any anomalies may be used as normal.

Please note that all ampoules supplied in a pack should be identical in all respects and any product details should match those on the external packaging. If you notice any discrepancies with your medicine, return the product to your pharmacist.

If you have any other questions or concerns about this issue, talk to your health professional.

For more information go to www.tga.gov.au

Topics:  medicine northern rivers health


Stay Connected

Update your news preferences and get the latest news delivered to your inbox.

BURNING UP: Temps to hit 40°C with heatwave smashing Qld, NSW

Thursday will continue to see heatwave conditions across much of Queensland and northern NSW. Picture: Bureau of Meteorology

Temperatures at 3am felt like a sunny afternoon.

Pedophile teacher's death in jail sparks inquest

The former teacher traded thousands of child abuse images and his death in custody is the topic of an inquest. (File)

He went downhill after being jailed for vile imagery

Cost of swimming lessons means parents can't afford them

Cost is the biggest barrier to swimming lessons.

Parents may have to choose food over swim lessons

Local Partners